On the value of binary expansions for general mixed-integer linear programs

Jonathan H. Owen*, Sanjay Mehrotra

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

20 Scopus citations

Abstract

We study the use of binary variables in reformulating general mixed-integer linear programs. We show that binary reformulations result in problems for which almost all the binary variables replacing a general integer variable need to be explored during branching. We also give computational results on the performance of such reformulations in solving the mixed-integer programs, which support our theoretical results.

Original languageEnglish (US)
Pages (from-to)810-819
Number of pages10
JournalOperations Research
Volume50
Issue number5
DOIs
StatePublished - 2002

Keywords

  • Integer: remodeling of general integer variables
  • Programming

ASJC Scopus subject areas

  • Computer Science Applications
  • Management Science and Operations Research

Fingerprint

Dive into the research topics of 'On the value of binary expansions for general mixed-integer linear programs'. Together they form a unique fingerprint.

Cite this